MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE

DEPUY IRELAND - 9616671 DXTEND GLENOSPHERE STD D42MM; DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Catalog Number 130760142
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Revision of right reverse shoulder replacement : patient had no issues with shoulder until a fall last october in which he has damaged his glenoid and the glenoid components.Went in to shoulder - humeral components well fixed, glenoid components loose and significant wear to components bone quality was still good so replaced glenoid components and humeral poly.Doi: (b)(6) 2020 doe: 18-apr-2024.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> according to the information provided: "revision of right reverse shoulder replacement: patient had no issues with shoulder until a fall last october in which he has damaged his glenoid and the glenoid components.Went in to shoulder - humeral components well fixed, glenoid components loose and significant wear to components.Bone quality was still good so replaced glenoid components and humeral poly".The product was not returned to depuy synthes; however, photos were provided for review.See attachment (a-11024493 source data).The photo investigation revealed the tip fractured of dxtend glenosphere std d42mm.Fracture observed on the device can be traced to the extraction process, as per delta xtend surgical technique, which states the following: "if it is necessary to remove the glenosphere (revision or intra-operative size modification), the glenosphere/metaglene junction can be disassembled by unscrewing the glenosphere central screw using the 3.5 mm hex head screwdriver.This operation should be done smoothly to avoid central screw damage".As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the dxtend glenosphere std d42mm would not contribute to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
DXTEND GLENOSPHERE STD D42MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER GLENOSPHERE
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19214072
Report Number1818910-2024-09465
Device Sequence Number12502803
Product Code HSD
UDI-Device Identifier10603295027775
UDI-Public(01)10603295027775(17)241130(10)5355654
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192855
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue Number130760142
Device Lot Number5355654
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date07/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DXTEND METAGLENE; DXTEND SCREW LOCK D4.5X24MM; DXTEND SCREW LOCK D4.5X24MM; DXTEND SCREW LOCK D4.5X30MM; DXTEND STAND PE CUP D42 +3MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown